CSN Login
Members Online: 11

Sprits down

Susanmorr
Posts: 14
Joined: May 2013

Thank you all for information the other day . Today my spirits are down I am having so much pain with these blisters in my  mouth. the lidocaine doesn't work that well i just want to eat I am so tired of this I know it's only been 3 months but 3 years ago I had 2 brain surgerys and only took a short time to recover I guess I expected everything to go back to normal quickly I sure did not expect all the problems I'm having I don't know how to deal with this . Help me please

jim and i's picture
jim and i
Posts: 1561
Joined: May 2011

Susan,

Sorry for your pain. Have you asked for stronger pain meds? Also, depression is another short term side effect. Mild meds can help you get over the hump. Remember, this too will eventually pass and to keep positive. I do not know if you are a Christian, but I often picture God holding me close in times like these.

Debbie

Skiffin16's picture
Skiffin16
Posts: 8053
Joined: Sep 2009

It's time that will help you the most...

Not sure where you are as for taking in calories and hydration... But if solid food is giving you the most pain, switch to liquids for awhile... Ensure Plus, Boost, etc...

My routine for nearly two months was numbing solutions, water and Ensure followed with pain meds... Several times a day, a few cans each time...

It's all about calories and hydration, not taste, not pleasure...

Like mentioned, communicate with your MD's getting the pain under control will greatly help.

JG

Susanmorr
Posts: 14
Joined: May 2013

I have a g tube in feed every 2 hours tried some really soupy mashed taters but they send my blisters on fire. All around they are eating I just want to so bad

fishmanpa's picture
fishmanpa
Posts: 1098
Joined: Jan 2013

Hi Susan,

I'm sorry about you're feeling down. It's a feeling every one here can relate to, whether patient or caregiver. It's very common under the circumstances. Three months dealing with painful sores and blisters and other side effects of treatment is a long time. 

I looked at your profile and other posts and didn't see a lot of info. What was your Dx? Did you have surgery on your tongue? How many treatments did you have? Are you still on pain meds? Using the baking soda/salt/glutamine rinse? Have you spoken to or visited your doctors? Perhaps you're dealing with a persistent case of thrush?

Although the endurance of my experience does not compare to yours, I know those weeks just before finishing treatment and the following weeks afterwards were like living in a nightmare version of Groundhog Day. The drugs, although they took the edge off, never really aliviated the pain totally and contributed to the dream-like state I felt I was in all the time. 

I know what you mean about recovering faster from surgery. I had a triple bypass in '07. I was on the table on Friday Nov. 30th and home and home on Tuesday Dec. 4th....back to work two weeks later. I had a neck dissection on Feb 7th and went home the 8th.  I definitely bounced back WAY quicker from those surgeries and with less discomfort and pain than treatment. However, I did end up dealing with some minor depression after the heart surgery. So far so good with the cancer. 

All I can do to help is to offer words of encouragement and prayer that your pain and discomfort ease soon. 

Positive thoughts and prayers

"T"

 

CivilMatt's picture
CivilMatt
Posts: 2809
Joined: May 2012

Susan,

For many months post treatment, even though I could eat food I chose not to because the taste and feel were repugnant. I happily consumed my nourishment through drink. Additionally, I was drinking tons of water for hydration.  If drinking your meals takes pressure off the mouth sores, try it. I fully consumed 6 bottles of Magic Mouth Wash for mouth, tongue and throat pain.  My compounding pharmacy has a good formula which I found helpful.  Finally, you sound a bit down and maybe could pursue other activities or medicines to break the cycle.

You will feel better little by little.

Good luck,

Matt

MarineE5
Posts: 744
Joined: Dec 2005

Susan, if you aren't doing this, give it a try. What ever you take in orally, let it sit a spell to reach room temperature. I found that if I ate anything hot or cold, it gave me a burning affect. Once I took anything in near room temperature, it wasn't as bad. Just a thought....

My Best to You and Everyone Here

phrannie51's picture
phrannie51
Posts: 3601
Joined: Mar 2012

I truly feel for you on the mouth sores....they are horrible to try to work around, aren't they?  Eating, talking, sipping anything is just out of the question.  Honestly DO try mixing powdered L-Glutamine with water.  It was the only thing I found that I could take in my mouth and it didn't sting.  I'd hold it in my mouth, drenching the sores, then swallow it.  I mixed it up in a big container, and then poured it in a styrofoam cup, since my lips were covered, too....and styrofoam was the only vessel that didn't tear them up and make them bleed.  The L-glutamine mixture also gives you something you can swallow...and you do have to swallow something everyday.

If you tried mashed potatoes, I'm wondering if you've given plain 4% milk a whirl, and see if that stings?  If you can get milk down, it contains nutrition and hydration....and it also give a person a wetter mouth for a longer period.

p

Duggie88's picture
Duggie88
Posts: 519
Joined: Feb 2010

My radioligist took lots of pictures of my thrush stating it was some of the worst he has ever seen. He actually gave me hell for not taking more pain meds. I would certainly let the doctor(s) know of your situation so they can help you out. Just keep thinking..................It does get better..................Just not as fast as we want.

Take care

      Jeff

Ingrid K's picture
Ingrid K
Posts: 810
Joined: Mar 2011

Susan,

Sorry you are in so much pain.  Talk to your medical team -- you should not be suffering this much.

Like others suggest, try the Magic Mouthwash or the L-Glutamine and keep trying something until you find something you can tolerate.  It is a long slow process and you just need to get yourself over this BUMP.

It is also very normal to be depressed, so perhaps also ask for an anti-depressant.

Now is the time to use everything at your disposal -- hope you find something that works for you.

TracyLynn72's picture
TracyLynn72
Posts: 637
Joined: May 2013

I'm so sorry about the pain you're in!  I had mouth sores the very first week of rads and immediately started the baking soda rinse.  It did nothing.  He prescribed magic moutwash and it helped tremendously but only for about 2 hours.  I added salt to my baking soda and water and literally rinse every half hour.  I use the entire quart each day.  It has helped me a TON!   For backup, my doctor prescribed liquid hydrocodone (vicodin) that I can swish and swallow if need be.  I haven't even had to use it yet, but will if I need to.  I sure hope you get some relief soon! 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network